What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 15, 2:57 PM EST, 2 hours 38 minutes earlier.
Area forecast discussion, May 15, 2:57 PM EST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Miami FL
357 PM EDT Wed May 15 2019
.DISCUSSION...
REST OF TODAY AND TONIGHT: The cold front that has been slowly
moving down the Florida peninsula has finally arrived across the
region. Latest TAFB surface analysis has the front oriented east-
west across Miami Dade County through Mainland Monroe and the
Gulf of Mexico. With the front across the region, skies have been
mostly cloudy. This has kept temperatures a little cooler across
the area, in the 80s.
The front has been the focus for showers to develop and move
easterly into the Atlantic waters. Most of the activity has been
fairly scattered. Hi-res meso models continue to focus most of the
activity this afternoon and evening along the east coast and Lake
Okeechobee region. The main hazards with these storms will be
gusty winds, heavy downpours, frequent lightning and small hail.
Any activity that does develop will begin to diminish after
sunset.
Tonight, shower and thunderstorm activity should be mainly
focused over the waters. Low temperatures across the region will
be around 70 across the interior and Gulf coast and the mid 70s
along the east coast.
SHORT TERM (Thursday and Friday):The front will stall over the
Keys and the straits and linger the next few days. With the front
still in the vicinity the unsettled weather pattern will linger
particularly across the southern portion of the peninsula. Drier
air especially in the mid-levels will filter down the peninsula
Friday. This will lead to drier conditions, particularly over
northern areas. The greatest chances for showers and thunderstorms
will be over southern areas and local South Florida waters.
LONG TERM (This Weekend into Next Week): A weak high pressure
will develop to our north this weekend into next week with
easterly flow across the region. A mid-level shortwave passing
through Saturday will increase moisture enhancing shower and
thunderstorm chances on Saturday. For the end of the weekend into
next week we will get into a more diurnal summertime weather
pattern with storms developing along the sea breezes and over the
interior. Temperatures will be around climo norm.
&&
.MARINE...
Showers and thunderstorms will be possible over the
local Atlantic and Gulf waters the next few days. Winds will
become east to east-southeast as a weak high pressure begins to
build to the north. As the easterly winds increase this weekend
the seas in the Atlantic will also increase to 3-4 feet.
&&
.AVIATION...
Mainly VFR conditions will prevail throughout the forecast period.
Scattered showers and some thunderstorms will continue to develop
across South Florida through the rest of this afternoon into this
evening. There could be some periods of MVFR in any shower or
thunderstorm. Winds will begin to shift to a northeasterly
direction near 10 knots. Most of the showers and thunderstorms
that develop will diminish as the evening progresses.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 71 83 73 84 / 40 30 10 20
Fort Lauderdale 73 84 75 83 / 50 40 30 30
Miami 73 85 74 84 / 40 40 30 40
Naples 72 87 71 87 / 20 40 20 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
DISCUSSION...33/Kelly
MARINE...33/Kelly
AVIATION...55/CWC
Hazardous weather outlook, May 15, 9:28 AM EST, 8 hours 7 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1028 AM EDT Wed May 15 2019
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
160230-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1028 AM EDT Wed May 15 2019
...THUNDERSTORMS POSSIBLE ACROSS SOUTH FLORIDA TODAY...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Thunderstorms will be possible across South Florida
today. If thunderstorms are able to form, a few could become strong
with gusty winds, small hail, frequent lightning, and locally heavy
rainfall.
Waterspouts: Waterspouts will be possible with showers and
thunderstorms today over Lake Okeechobee and the Atlantic Waters.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Showers and thunderstorms will be possible each day with an
increasing rip current risk this weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation: Widespread spotter activation is not
anticipated, however individual spotters are encouraged to report
high wind, hail and flooding to the National Weather Service forecast
office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 15, 3:35 PM EST, 2 hours before
Special Weather Statement
National Weather Service Miami FL
435 PM EDT Wed May 15 2019
FLZ066-070-152115-
Hendry FL-Inland Collier County FL-
435 PM EDT Wed May 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER AND CENTRAL
HENDRY COUNTIES UNTIL 515 PM EDT...
* At 434 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms extending from near Lehigh Acres to
6 miles south of Devils Garden. Movement was southeast at 15 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Immokalee, Felda, Big Cypress Seminole Reservation, Devils Garden,
Keri, Bunker Hill and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2642 8156 2668 8157 2658 8091 2627 8094
2640 8158 2642 8159
TIME...MOT...LOC 2034Z 336DEG 12KT 2662 8156 2651 8112
HVNSpecial weather statement, May 15, 4:15 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Miami FL
515 PM EDT Wed May 15 2019
FLZ066-067-070-071-152200-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
515 PM EDT Wed May 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIER...
SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES UNTIL 600 PM EDT...
* At 514 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms extending from 8 miles east of Felda
to 8 miles north of Big Cypress Seminole Reservation.
Movement was southeast at 25 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Hendry Correctional, Big Cypress Seminole Reservation, Rotenberger
Wildlife Refuge and Sunniland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2621 8139 2618 8075 2652 8073 2663 8133
TIME...MOT...LOC 2114Z 322DEG 20KT 2650 8130 2643 8099
HVN
Special weather statement, May 15, 4:57 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
557 PM EDT Wed May 15 2019
FLZ066-067-070-071-073-152245-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
557 PM EDT Wed May 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY...BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES
UNTIL 645 PM EDT...
* At 556 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Big
Cypress Seminole Reservation to 8 miles northwest of Intersection
Alligator Alley And Miami Canal. Movement was southeast at 30 mph.
* Nickel size hail and wind gusts of 50 to 55 mph possible with these
storms.
* Locations impacted include...
Mile Marker 30 On Alligator Alley, Big Cypress Seminole
Reservation, Intersection Alligator Alley And Miami Canal,
Rotenberger Wildlife Refuge, Miccosukee Indian Reservation,
Miccosukee Service Plaza and West Broward Rec. Area On Alligator
Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2595 8069 2628 8038 2651 8093 2630 8114
TIME...MOT...LOC 2156Z 303DEG 27KT 2634 8100 2625 8071
HVN
Local storm report, May 15, 5:07 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
607 PM EDT WED MAY 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND GST 2 NW BIG CYPRESS SEMINO 26.33N 81.00W
05/15/2019 M52 MPH HENDRY FL MESONET
A STRONG THUNDERSTORM PRODUCED A WIND GUST OF 52 MPH, 45
KT, NEAR BIG CYPRESS SEMINOLE INDIAN RESERVE IN HENDRY
COUNTY. THIS WAS MEASURED BY THE WEATHERBUG MESONET
STATION. A SIGNIFICANT WEATHER ADVISORY WAS ISSUED AND
WAS IN EFFECT DURING THIS TIME.
&&
FELLSpecial weather statement, May 15, 5:24 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Miami FL
624 PM EDT Wed May 15 2019
FLZ063-066-152315-
Hendry FL-Glades FL-
624 PM EDT Wed May 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRY AND SOUTHWESTERN
GLADES COUNTIES UNTIL 715 PM EDT...
* At 623 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Labelle, moving east at 45 mph.
* Dime size hail and winds in excess of 45 mph possible with this
storm.
* Locations impacted include...
Labelle, Montura, Port La Belle, Devils Garden, Ortona, Muse and
Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2688 8148 2680 8116 2668 8090 2644 8098
2658 8148 2665 8157 2678 8157
TIME...MOT...LOC 2223Z 287DEG 40KT 2675 8142
FELLSpecial weather statement, May 15, 5:29 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Miami FL
629 PM EDT Wed May 15 2019
FLZ071>074-172-173-152315-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
629 PM EDT Wed May 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND BROWARD
COUNTIES UNTIL 715 PM EDT...
* At 629 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Mile Marker 30 On Alligator
Alley, or 13 miles west of Davie, moving southeast at 25 mph.
* Nickel size hail and wind gusts of 50 to 55 mph possible with this
storm.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Davie, Plantation, Sunrise, Hallandale, Miami Gardens,
Weston, North Miami, North Miami Beach, Aventura, Dania Beach,
Miami Lakes, Cooper City, Opa-Locka and West Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2583 8021 2611 8063 2626 8050 2606 8006
TIME...MOT...LOC 2229Z 299DEG 24KT 2614 8051
HVN